Drug Recall

HPS Pharmacies wish to advise that Alphapharm, in consultation with the Therapeutic Goods Administration (TGA), have given notice of a drug recall for all strengths and all batches of Dilart® and Dilart® HCT as follows:

Dilart® Tablets
Valsartan
ARTG 167425, 167427, 167426, and 167421

Dilart® HCT Tablets
Valsartan
ARTG 187395, 187397, 187396, 187403, 187400, 187402, and 187399

This drug recall has been initiated following identification of the impurity, N-nitrosodiethylamine (NDEA), in some batches of valsartan-containing tablets. NDEA is classified as a probable human carcinogen. NDEA and the related compound, N-nitrosodimethylamine (NDMA), have been found in other angiotensin II receptor antagonists (sartans) from other manufacturers. Although studies do not suggest a markedly increased overall risk of cancer with short-term exposure to these compounds, chronic exposure may have adverse outcomes.

Please inspect your stock and quarantine all Dilart® and Dilart® HCT products. If HPS Pharmacies provide imprest management services to your facility, an HPS representative will inspect all stock stored in the designated imprest areas at the earliest opportunity. All affected products will be quarantined for return to the supplier and HPS Pharmacies will arrange for replacement stock as soon as possible. An HPS Pharmacies staff member will contact senior medical and nursing staff if there is an immediate impact to your facility.

Retain this notice in a prominent position, including in other related business units for one month. Report any problems identified with medicines, vaccines or medical devices to the TGA.

Should you require further information regarding this matter, please contact your pharmacist at HPS Pharmacies, or Alphapharm on 1800 274 276.

Subscribe Knowledge Centre Updates

Enter your details to receive Knowledge Centre updates